Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 44, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 27, 2014, 3:52 AM CDT for Osage County, Missouri. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2014, 3:52 AM CDT (08:52 UTC)
- Expired
- May 28, 2014, 8:29 AM CDT
- In force
- 29 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 10.81 ft at May 27, 2014, 4:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
426
WGUS43 KLSX 270852
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
352 AM CDT TUE MAY 27 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Maries River near Westphalia affecting Osage County
.This Flood Warning is a result of rainfall on Monday...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-280852-
/O.NEW.KLSX.FL.W.0044.140527T0852Z-140528T1329Z/
/WPHM7.1.ER.140527T0727Z.140527T1200Z.140527T1329Z.NO/
352 AM CDT TUE MAY 27 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Maries River near Westphalia
* until Wednesday morning.
* At 3:00 AM Tuesday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact: At 9.0 feet...County Road 610 begins flooding near the
Indian Creek bridge near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/28 05/29 05/30 05/31 06/01
Maries River
Westphalia 10.0 10.39 9.4 3.3 0.2 0.2 1.5
&&
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197
3840 92051 follow-up statement
379
WGUS83 KLSX 271340
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 AM CDT TUE MAY 27 2014
...The flood warning is cancelled for the following river in missouri...
The Maries River near
...Westphalia
.This Flood Warning is a result of heavy rainfall the past 24
to 48 hours...
&&
MOC151-271410-
/O.CAN.KLSX.FL.W.0044.000000T0000Z-140528T1329Z/
/WPHM7.1.ER.140527T0727Z.140527T0931Z.140527T1122Z.NO/
840 AM CDT TUE MAY 27 2014
The Flood Warning is cancelled for
the Maries River near Westphalia.
* At 8 AM Tuesday the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 6:22 AM Tuesday.
* Forecast: The river will fall to near 3.2 feet by tomorrow morning.
* Impact: At 8.2 feet...The Sestak Slab bridge along the south
portion of County Road 521 near County Road 522 begins flooding.
This bridge flooded during the crest of 1/30/2013 of 9.76 feet.
It is 11.5 river miles upstream from the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/28 05/29 05/30 05/31 06/01
Maries River
Westphalia 10.0 8.37 3.2 0.5 0.2 0.6
&&
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197
3840 9205
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 27, 3:20 AM CDT, 32 minutes earlier.
Area forecast discussion, May 27, 3:20 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 320 AM CDT Tue May 27 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 319 AM CDT Tue May 27 2014 Early this morning: a cutoff storm system was twirling over the northern TX panhandle where there was otherwise an upper level ridge which was dominating the central CONUS. Atmosphere was very moist thru the column over our region based on 00z RAOBs with precipitable water values around 1.5" for ILX and SGF. In this type of environment, it will take very little to get rain going, with small areas of vorticity getting ejected from the cutoff storm helping to generate SHRA over central MO, west-central IL, with another down in northern AR moving into southern MO. Temps where in the 60s, with dewpoint depressions near zero, but ample amounts of cloudiness is so far preventing much in the way of radiational fog. Should see these small upper level disturbances continue to propagate northeastward thru our region thru about early afternoon with a decrease in this upper level support thereafter. These disturbances will be acting on an atmosphere that will likely be little different than yesterday: very weak CINH, moderate levels of CAPE, a very moist column, and weak bulk layer shear. This time of year, the sun is also quick to add its influence, and so should see rapid expansion in coverage during late morning and carryover into early afternoon before what does develops is expected to very slowly diminish and head off to the northeast. Went likely PoPs as a result for a good part of the central and southeast CWA, including STL metro, southwest IL, and southeast MO, while maintaining chance cat PoPs elsewhere. With the abundant cloud cover in place and upstream, thanks to the cutoff storm system, leaned a bit cooler today than persistence, although acknowledge any short stretches of decent sunshine will probably push the temps even higher. The warmer MAV preferred, which results in 80-85 for max temps. TES .LONG TERM: (Tonight through Monday) Issued at 319 AM CDT Tue May 27 2014 Little change to the forecast for the rest of the week into the weekend. The upper level low over northern Texas will drift southeast to near the Texas/Louisiana border on the Gulf coast by Thursday night. Meanwhile, an upper ridge will build north into the Upper Midwest which will form a hybrid rex/omega block with longwave trofs to the west and east, and the low to the south. Needless to say, this is not a pattern which encourages rapid movement of weather systems. Precipitation should continue to be diurnally driven with enhancement from vorticity maxima as they move through the flow. Coverage will likely be scattered to numerous during the afternoon through Friday with some bleed over into the evening hours before storms dissipate. Used a blend of persistence and MOS guidance for temperatures through the period. Medium range guidance is hinting at a short reprieve in the afternoon thunderstorm activity on Saturday as a surface ridge builds across the Great Lakes. Easterly flow from this high looks to temporarily push drier air into the Mid-Mississippi Valley. However, GFS and ECMWF both have a shortwave moving through the eastern Plains, possibly entering western Missouri by 00Z Sunday, so it's still very possible that storms could affect a good portion of the CWFA (especially central and northeast MO) if the shortwave ends up being a bit faster and the low levels don't dry out as much as forecast. South-southwest flow returns Sunday and persists Monday as the longwave trof over the western CONUS begins moving eastward forcing lee-side cyclogenesis. Scattered afternoon and evening thunderstorms will likely return as a result. Carney && .AVIATION: (For the 06z TAFs through 06z Tuesday Night) Issued at 1135 PM CDT Mon May 26 2014 Specifics for KCOU, KUIN: Some light fog is possible overnight if winds become calm and skies clear out. Scattered thunderstorms are expected to develop after 18z and dissipate with the loss of daytime heating. The prevailing wind direction remains south or southwest, but outflow boundaries from earlier convection may temporarily alter the flow. Specifics for KSTL, KSUS, KCPS: Areas of precipitation have moved away from the St. Louis metro area terminals, but the additional low-level moisture may contribute to overnight fog formation at KSUS/KCPS, especially if any clearing occurs. T/Td spreads at KSTL at TAF issuance were large enough to limit the expected fog threat, but this will need to be monitored through the night. Scattered thunderstorms are expected to develop after 18z and dissipate with the loss of daytime heating. The prevailing wind direction remains south or southwest, but outflow boundaries from earlier convection may temporarily alter the flow. Kanofsky && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 84 68 85 68 / 60 40 60 30 Quincy 83 65 83 64 / 40 40 50 30 Columbia 82 65 82 66 / 40 40 50 30 Jefferson City 82 65 83 66 / 40 40 50 30 Salem 85 66 83 66 / 50 40 50 30 Farmington 82 64 82 64 / 60 40 50 30 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 26, 4:03 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT MON MAY 26 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS EVENING. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS...GUSTY WINDS...AND POSSIBLY SOME VERY SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH SUNDAY ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...STRONG WINDS...OR RAINFALLS OF AN INCH OR MORE. TRUETT
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.